MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4245015W
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 5.0 x 15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for the renal artery with a stent graft backup; however, the shaft of the aviator plus cracked while it was pushed to secure the renal artery.No patient injury was reported.The device was replaced with a new different length aviator plus and the procedure was continued.The intended treatment site and target lesion was the renal artery.The lesion had a little calcification, moderate angulation, and moderate tortuosity.The percentage of stenosis was seventy-five percent.The device was stored, handled, inspected, and prepped normally according to the instructions for use (ifu).The device was not used for a chronic total occlusion (cto).There were no kinks or other damages noted prior to inserting the product into the patient.There was no difficulty advancing the device to the target lesion.Excessive torquing was not required.There was no resistance met while advancing the device over the guidewire.There were no stents present within the treatment site or the tracking path.There was no resistance met while withdrawing the device.The product was removed intact (in one piece) from the patient.The device was not returned for analysis.A product history record (phr) review of lot 17550380 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft cracked-in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, vessel characteristics of calcification, moderate angulation, and tortuosity may have contributed to the reported event.The lesion is also described as having seventy-five percent stenosis, it is likely that during the attempt to cross the stenosed lesion damage may have occurred to the shaft of the catheter.According to the warnings in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Caution: if strong resistance is met during advancement or withdrawal of the balloon catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5.0x15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for the renal artery with a stent graft backup, however the shaft of the aviator plus cracked while it was pushed to secure the renal artery.No patient injury was reported.The device was replaced with a new, different length aviator plus and the procedure was continued.The intended treatment site and target lesion was the renal artery.The lesion had a little calcification, moderate angulation, and moderate tortuosity.The percentage of stenosis was seventy-five percent.The device was stored, handled, inspected, and prepped according to the instructions for use (ifu), and it prepped normally.The device was not used for a chronic total occlusion (cto).There were no kinks or other damages noted prior to inserting the product into the patient.There was no difficulty advancing the device to the target lesion.Excessive torquing was not required.There was no resistance met while advancing the device over the guidewire.There were no stents present within the treatment site or the tracking path.There was no resistance met while withdrawing the device.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation as it was discarded in the hospital.

Brand Name
AVIATOR PLUS .014 5.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8816115
Report Number9616099-2019-03091
Device Sequence Number343177
Product Code LIT
UDI-Device Identifier20705032005811
UDI-Public20705032005811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number4245015W
Device Lot Number17550380
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVIATOR PLUS
Patient Age74 YR
Patient Weight63